Abstract and Applied Analysis

Convergence Theorem Based on a New Hybrid Projection Method for Finding a Common Solution of Generalized Equilibrium and Variational Inequality Problems in Banach Spaces

Siwaporn Saewan, Poom Kumam, and Kriengsak Wattanawitoon

Full-text: Open access

Abstract

The purpose of this paper is to introduce a new hybrid projection method for finding a common element of the set of common fixed points of two relatively quasi-nonexpansive mappings, the set of the variational inequality for an α -inverse-strongly monotone, and the set of solutions of the generalized equilibrium problem in the framework of a real Banach space. We obtain a strong convergence theorem for the sequences generated by this process in a 2-uniformly convex and uniformly smooth Banach space. Base on this result, we also get some new and interesting results. The results in this paper generalize, extend, and unify some well-known strong convergence results in the literature.

Article information

Source
Abstr. Appl. Anal., Volume 2010 (2010), Article ID 734126, 25 pages.

Dates
First available in Project Euclid: 2 March 2010

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1267538585

Digital Object Identifier
doi:10.1155/2010/734126

Mathematical Reviews number (MathSciNet)
MR2584619

Zentralblatt MATH identifier
1195.47044

Citation

Saewan, Siwaporn; Kumam, Poom; Wattanawitoon, Kriengsak. Convergence Theorem Based on a New Hybrid Projection Method for Finding a Common Solution of Generalized Equilibrium and Variational Inequality Problems in Banach Spaces. Abstr. Appl. Anal. 2010 (2010), Article ID 734126, 25 pages. doi:10.1155/2010/734126. https://projecteuclid.org/euclid.aaa/1267538585


Export citation

References

  • K. Ball, E. A. Carlen, and E. H. Lieb, “Sharp uniform convexity and smoothness inequalities for trace norms,” Inventiones Mathematicae, vol. 115, no. 3, pp. 463–482, 1994.
  • Y. Takahashi, K. Hashimoto, and M. Kato, “On sharp uniform convexity, smoothness, and strong type, cotype inequalities,” Journal of Nonlinear and Convex Analysis, vol. 3, no. 2, pp. 267–281, 2002.
  • Y. I. Alber and S. Reich, “An iterative method for solving a class of nonlinear operator equations in Banach spaces,” Panamerican Mathematical Journal, vol. 4, no. 2, pp. 39–54, 1994.
  • Y. I. Alber, “Metric and generalized projection operators in Banach spaces: properties and applications,” in Theory and Applications of Nonlinear Operators of Accretive and Monotone Type, vol. 178 of Lecture Notes in Pure and Applied Mathematics, pp. 15–50, Marcel Dekker, New York, NY, USA, 1996.
  • I. Cioranescu, Geometry of Banach Spaces, Duality Mappings and Nonlinear Problems, vol. 62 of Mathematics and Its Applications, Kluwer Academic Publishers, Dordrecht, The Netherlands, 1990.
  • S. Kamimura and W. Takahashi, “Strong convergence of a proximal-type algorithm in a Banach space,” SIAM Journal on Optimization, vol. 13, no. 3, pp. 938–945, 2002.
  • W. Takahashi, Nonlinear Functional Analysis, Yokohama Publishers, Yokohama, Japan, 2000, Fixed Point Theory and Its Application.
  • X. Qin, Y. J. Cho, and S. M. Kang, “Convergence theorems of common elements for equilibrium problems and fixed point problems in Banach spaces,” Journal of Computational and Applied Mathematics, vol. 225, no. 1, pp. 20–30, 2009.
  • E. Blum and W. Oettli, “From optimization and variational inequalities to equilibrium problems,” The Mathematics Student, vol. 63, no. 1–4, pp. 123–145, 1994.
  • P. L. Combettes and S. A. Hirstoaga, “Equilibrium programming in Hilbert spaces,” Journal of Nonlinear and Convex Analysis, vol. 6, no. 1, pp. 117–136, 2005.
  • A. Moudafi, “Second-order differential proximal methods for equilibrium problems,” Journal of Inequalities in Pure and Applied Mathematics, vol. 4, no. 1, article 18, 7 pages, 2003.
  • S. Reich, “A weak convergence theorem for the alternating method with Bregman distances,” in Theory and Applications of Nonlinear Operators of Accretive and Monotone Type, vol. 178 of Lecture Notes in Pure and Applied Mathematics, pp. 313–318, Marcel Dekker, New York, NY, USA, 1996.
  • W. Nilsrakoo and S. Saejung, “Strong convergence to common fixed points of countable relatively quasi-nonexpansive mappings,” Fixed Point Theory and Applications, vol. 2008, Article ID 312454, 19 pages, 2008.
  • Y. Su, D. Wang, and M. Shang, “Strong convergence of monotone hybrid algorithm for hemi-relatively nonexpansive mappings,” Fixed Point Theory and Applications, vol. 2008, Article ID 284613, 8 pages, 2008.
  • H. Zegeye and N. Shahzad, “Strong convergence theorems for monotone mappings and relatively weak nonexpansive mappings,” Nonlinear Analysis: Theory, Methods & Applications, vol. 70, no. 7, pp. 2707–2716, 2009.
  • D. Butnariu, S. Reich, and A. J. Zaslavski, “Asymptotic behavior of relatively nonexpansive operators in Banach spaces,” Journal of Applied Analysis, vol. 7, no. 2, pp. 151–174, 2001.
  • D. Butnariu, S. Reich, and A. J. Zaslavski, “Weak convergence of orbits of nonlinear operators in reflexive Banach spaces,” Numerical Functional Analysis and Optimization, vol. 24, no. 5-6, pp. 489–508, 2003.
  • Y. Censor and S. Reich, “Iterations of paracontractions and firmly nonexpansive operators with applications to feasibility and optimization,” Optimization, vol. 37, no. 4, pp. 323–339, 1996.
  • S. Matsushita and W. Takahashi, “A strong convergence theorem for relatively nonexpansive mappings in a Banach space,” Journal of Approximation Theory, vol. 134, no. 2, pp. 257–266, 2005.
  • H. Iiduka, W. Takahashi, and M. Toyoda, “Approximation of solutions of variational inequalities for monotone mappings,” Panamerican Mathematical Journal, vol. 14, no. 2, pp. 49–61, 2004.
  • H. Iiduka and W. Takahashi, “Weak convergence of a projection algorithm for variational inequalities in a Banach space,” Journal of Mathematical Analysis and Applications, vol. 339, no. 1, pp. 668–679, 2008.
  • S. Matsushita and W. Takahashi, “Weak and strong convergence theorems for relatively nonexpansive mappings in Banach spaces,” Fixed Point Theory and Applications, vol. 2004, no. 1, pp. 37–47, 2004.
  • W. Takahashi and K. Zembayashi, “Strong and weak convergence theorems for equilibrium problems and relatively nonexpansive mappings in Banach spaces,” Nonlinear Analysis: Theory, Methods & Applications, vol. 70, no. 1, pp. 45–57, 2009.
  • W. Takahashi and K. Zembayashi, “Strong convergence theorem by a new hybrid method for equilibrium problems and relatively nonexpansive mappings,” Fixed Point Theory and Applications, vol. 2008, Article ID 528476, 11 pages, 2008.
  • X. Qin and Y. Su, “Strong convergence theorems for relatively nonexpansive mappings in a Banach space,” Nonlinear Analysis: Theory, Methods & Applications, vol. 67, no. 6, pp. 1958–1965, 2007.
  • L. Wei, Y. J. Cho, and H. Zhou, “A strong convergence theorem for common fixed points of two relatively nonexpansive mappings and its applications,” Journal of Applied Mathematics and Computing, vol. 29, no. 1-2, pp. 95–103, 2009.
  • P. Cholamjiak, “A hybrid iterative scheme for equilibrium problems, variational inequality problems, and fixed point problems in Banach spaces,” Fixed Point Theory and Applications, vol. 2009, Article ID 719360, 18 pages, 2009.
  • P. Kumam and K. Wattanawitoon, “Convergence theorems of a hybrid algorithm for equilibrium problems,” Nonlinear Analysis: Hybrid Systems, vol. 3, no. 4, pp. 386–394, 2009.
  • B. Beauzamy, Introduction to Banach Spaces and Their Geometry, North-Holland, Amsterdam, The Netherlands, 2nd edition, 1995.
  • H. K. Xu, “Inequalities in Banach spaces with applications,” Nonlinear Analysis: Theory, Methods & Applications, vol. 16, no. 12, pp. 1127–1138, 1991.
  • C. Zălinescu, “On uniformly convex functions,” Journal of Mathematical Analysis and Applications, vol. 95, no. 2, pp. 344–374, 1983.
  • R. T. Rockafellar, “On the maximality of sums of nonlinear monotone operators,” Transactions of the American Mathematical Society, vol. 149, pp. 75–88, 1970.
  • F. Kohsaka and W. Takahashi, “Strong convergence of an iterative sequence for maximal monotone operators in a Banach space,” Abstract and Applied Analysis, no. 3, pp. 239–249, 2004.
  • S. Plubtieng and W. Sriprad, “An extragradient method and proximal point algorithm for inverse strongly monotone operators and maximal monotone operators in Banach spaces,” Fixed Point Theory and Applications, vol. 2009, Article ID 591874, 16 pages, 2009.
  • S. Plubtieng and W. Sriprad, “Strong and weak convergence of modified Mann iteration for new resolvents of maximal monotone operators in Banach spaces,” Abstract and Applied Analysis, vol. 2009, Article ID 795432, 20 pages, 2009.